Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Feeling dizzy, tightness in fingers and hands. Blood test and ECG normal. Worrisome

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
hi, i am having weird sensation/pins and needles/tightness in fingers mainly in left hand but also a little in right as well as a little in smaller toes. there is also a tightness/dull ache in my left hand side deltoid area.
these come and go and makes me a little dizzy and have hot flush when occurs.
I went to the doctor and got blood test done as well as an ECG and all results were normal.
what could this be. it is scary.
Posted Fri, 1 Feb 2013 in General Health
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     27 year old female
•     Investigations like: blood test and ECG: normal
•     Complaints of: Weird sensation/pins and needles/tightness in fingers mainly in left hand, tightness/dull ache in my left hand side deltoid area, mild dizziness and hot flushes.

You case is interesting and but difficult too due too multiple symptoms involving multiple parts of body. Due to involve of multiple parts of body, any local cause is less likely to cause these symptoms. Even your attending physician is facing problem to solve it. I will try to give my best effort to help you in this problem.

It is good that your ECG is normal, as some of cardiac problems may present with similar complaints.

I would like to consider multiple possibilities in following hierarchy:
•     Stress and Anxiety disorder: need to be rule out by detailed interview by psychiatrist. Common symptoms of anxiety/stress which may or may not be present in your case: nervousness, restlessness, mild irritability, excessive worry regarding own health, tremor, muscle spasm, heaviness in body, easy fatigability, headache, sleep disturbance, palpitation and dry mouth.
•     Vitamin deficiency: Get serum B12 level. Start multi vitamins as they are easily available.
•     Thyroid related problem: get thyroid hormonal assay done
•     Neurological problem: to be rule by neurologist. You may require MRI brain after examination.

Irrespective of cause, following simple measures will help you to some extent:
-Rule out above causes after examination and investigation.
-Decrease worrying for having some serious illness.
-Healthy diet: Milk and fruits in diet. You can also take some multi vitamins preparation for 2-3 months.
-Stop substance use (if present)
-Daily morning walk

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Dr Ashish XXXXXXX Mittal
Above answer was peer-reviewed by
Follow-up: Feeling dizzy, tightness in fingers and hands. Blood test and ECG normal. Worrisome 22 minutes later
It seems to be on and off. The main symptom is the tingling in hands and the tightness in my left deltoid muscle area at front near pectoral muscle.
But the hot flushes/sweats only occurs when I get the pins and needles in my hands/fingers.
I could be causing the dizziness because I am worried about it when it happens.
The feeling in fingers and hands is like mild cramping with the tingling sensations occurring often. im not a anxious person & have been on holidays for 3 weeks so no real stress present except towards symptoms. I did take some stimulant over New Years which is around the time the symptoms started however I have had before and never experienced this. Also I did get a massage that applied pressure to my neck last week which could have caused damage? No real pain or any other symptoms. Thanks
Answered by Dr. Ashish Mittal 10 hours later
Hello again,

Anxiety do not need stress in life. Use of stimulant can trigger symptoms of anxiety. In your case some of the anxiety symptoms are present like worry, dizziness and ache (due to muscle spasm).

Do not use stimulant again. Apart from that follow above steps, which will help you.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor